Tinnitus Caused by Naproxen

Discussion in 'Introduce Yourself' started by rvd48, Jul 2, 2020.

    1. rvd48

      rvd48 Member

      Tinnitus Since:
      24th June 2020
      Cause of Tinnitus:
      Naproxen
      Hi,

      I suffer from dry eyes and corneal pain and headaches.
      My GP prescribed me Naproxen (500mg tablets), I took 2 tablets on 23rd July and 1 tablet on 24th.
      I woke up on the 24th July with a ringing sound in my ears. A week later and it's not left me :(

      I generally don't drink caffeine however have bought some green tea powder which I think my tinnitus today has become louder. I will switch to decaf green tea or in fact just stop drinking it.

      Any hope for me this will resolve?
       
      • Hug Hug x 2
    2. Steph1710
      Old hag

      Steph1710 Member

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      Hi @rvd48

      It's only been a week, so I wouldn't worry. Also because you've only taken a few pills, I'm sure no real damage has been done. I know it's hard, but try not to feel too upset at this stage. It's so early on.

      I would recommend taking a few supplements that many of us on here recommend when one firsts develops T. Those supplements include: magnesium/NAC/vit B/curcumin.

      Some have been proven to help calm tinnitus or like the NAC, help to protect ears from further damage. (someone correct me if I'm wrong)

      A few words of advice now - protect your ears. No loud places or loud sounds, and definitely no earbuds! Get yourself some good earplugs and make sure you don't have too much noise exposure.

      It's early day, so protecting your ears and taking supplements is a good first step.

      I'm not sure if you know, but many medications are ototoxic, meaning they damage your ears. My Tinnitus was caused by ototoxic medication (doxycycline to be precise) So just be careful about what meds you take from now on. There is a good list which tells you what drugs are ototoxic. I'll find it and send you the link.

      Anyway, have faith, I'm sure it will subside and disappear eventually. A lot of people's T does. And if it doesn't, well you have us lot on here and also there are some exciting new treatments in the pipeline, so all is not lost!

      I'm answer to the caffeine question - yes, some people believe caffeine does indeed spike their T (makes it louder), though I doubt it is a permanent spike.

      Hold tight and give it a a month or so and see how it goes. We all know here how distressing it is to suddenly hear a relentless sounds in your ears/head.

      Take care and please feel free to ask further questions and I will see if I can answer them.

      Steph <3
       
      • Friendly Friendly x 3
      • Agree Agree x 1
    3. AUTHOR
      AUTHOR
      rvd48

      rvd48 Member

      Tinnitus Since:
      24th June 2020
      Cause of Tinnitus:
      Naproxen

Share This Page

Loading...